September  2019, 24(9): 4721-4737. doi: 10.3934/dcdsb.2019027

Global existence and asymptotic behavior of global smooth solutions to the Kirchhoff equations with strong nonlinear damping

1. 

School of Mathematics, Southeast University, Nanjing, 211189, China

2. 

Department of Mathematics, College of Science, Hohai University, Nanjing, 210098, China

3. 

Department of Mathematics, Nanjing University, Nanjing, 210093, China

* Corresponding author: Chengkui Zhong

Received  August 2017 Published  February 2019

Fund Project: Ma was supported by NSFC Grant (No.11801071), Zhang was supported by NSFC Grant (No.11601117) and Zhong was supported by NSFC Grant (No.11731005).

In this paper, we consider the initial boundary problem for the Kirchhoff type wave equation. We prove that the Kirchhoff wave model is globally well-posed in the sufficiently regular space $ (H^2(\Omega)\cap H^1_0(\Omega))\times H^1_0(\Omega) $, then, we also obtain that the semigroup generated by the equation has a global attractor in the corresponding phase space, in the presence of a quite general nonlinearity of supercritical growth.

Citation: Honglv Ma, Jin Zhang, Chengkui Zhong. Global existence and asymptotic behavior of global smooth solutions to the Kirchhoff equations with strong nonlinear damping. Discrete & Continuous Dynamical Systems - B, 2019, 24 (9) : 4721-4737. doi: 10.3934/dcdsb.2019027
References:
[1]

A. V. Babin and M. I. Vishik, Attractors for Evolution Equations, North-Holland, Amsterdam, 1992.  Google Scholar

[2]

A. N. Carvalho and J. W. Cholewa, Attractors for strongly damped wave equations with critical nonlinearities, Pacific J. Math., 207 (2002), 287-310.  doi: 10.2140/pjm.2002.207.287.  Google Scholar

[3]

J. W. Cholewa and T. Doltko, Strongly damped wave equation in uniform spaces, Nonlinear Anal. TMA, 64 (2006), 174-187.  doi: 10.1016/j.na.2005.06.021.  Google Scholar

[4]

I. Chueshov, Long-time dynamics of Kirchhoff wave models with strong nonlinear damping, J. Differential Equations, 252 (2012), 1229-1262.  doi: 10.1016/j.jde.2011.08.022.  Google Scholar

[5]

M. ContiV. Pata and M. Squassina, Strongly damped wave equations on $\mathbb{R}^3$ with critical nonlinearities, Commun. Appl. Anal., 9 (2005), 161-176.   Google Scholar

[6]

X. Fan and S. Zhou, Kernel sections for non-autonomous strongly damped wave equations of non-degenerate Kirchhoff-type, Appl. Math. Comput., 158 (2004), 253-266.  doi: 10.1016/j.amc.2003.08.147.  Google Scholar

[7]

J. M. Ghidagla and A. Marocchi, Longtime behaviour of strongly damped wave equations, global attractors and their dimension, SIAM J. Math. Anal., 22 (1991), 879-895.  doi: 10.1137/0522057.  Google Scholar

[8]

M. Ghisi and M. Gobbino, Kirchhoff equations with strong damping, J. Evol. Equ., 16 (2016), 441-482.  doi: 10.1007/s00028-015-0308-0.  Google Scholar

[9]

M. Ghisi, Global solutions for dissipative Kirchhoff strings with non-Lipschitz nonlinear term, J. Differential Equations, 230 (2006), 128-139.  doi: 10.1016/j.jde.2006.07.020.  Google Scholar

[10]

H. Hashimoto and T. Yamazaki, Hyperbolic-parabolic singular perturbation for quasilinear equations of Kirchhoff type, J. Differential Equations, 237 (2007), 491-525.  doi: 10.1016/j.jde.2007.02.005.  Google Scholar

[11]

V. Kalantarov and S. Zelik, Finite-dimensional attractors for the quasi-linear strongly-damped wave equation, J. Differential Equations, 247 (2009), 1120-1155.  doi: 10.1016/j.jde.2009.04.010.  Google Scholar

[12]

G. Kirchhoff, Vorlesungen $\ddot{u}$ber Mechanik, Teubner, Sluttgart, 1883. Google Scholar

[13]

S. Kolbasin, Attractors for Kirchhoff's equation with a nonlinear damping coefficient, Nonlinear Anal., 71 (2009), 2361-2371.  doi: 10.1016/j.na.2009.01.187.  Google Scholar

[14]

J. Lions, Quelques M$\acute{e}$thodes de R$\acute{e}$solution des Probl$\grave{e}$mes Aux Limites Non Lin$\acute{e}$aires, Dunod, Paris, 1969.  Google Scholar

[15]

Q. MaS. Wang and C. Zhong, Necessary and sufficient conditions for the existence of global attractors for semigroups and applications, Indiana University Mathematics Journal, 51 (2002), 1541-1559.  doi: 10.1512/iumj.2002.51.2255.  Google Scholar

[16]

H. Ma and C. Zhong, Attractors for the Kirchhoff equations with strong nonlinear damping, Appl. Math. Lett., 74 (2017), 127-133.  doi: 10.1016/j.aml.2017.06.002.  Google Scholar

[17]

T. Matsuyama and R. Ikehata, On global solution and energy decay for the wave equation of Kirchhoff type with nonlinear damping term, J. Math. Anal. Appl., 204 (1996), 729-753.  doi: 10.1006/jmaa.1996.0464.  Google Scholar

[18]

M. Nakao, An attractor for a nonlinear dissipative wave equation of Kirchhoff type, J. Math. Anal. Appl., 353 (2009), 652-659.  doi: 10.1016/j.jmaa.2008.09.010.  Google Scholar

[19]

M. Nakao and Z. Yang, Global attractors for some quasi-linear wave equations with a strong dissipation, Adv. Math. Sci. Appl., 17 (2007), 89-105.   Google Scholar

[20]

K. Nishihara, Degenerate quasilinear hyperbolic equation with strong damping, Funkcial. Ekvac., 27 (1984), 125-145.   Google Scholar

[21]

K. Ono, On global existence, asymptotic stability and blowing up of solutions for some degenerate nonlinear wave equations of Kirchhoff type with a strong dissipation, Math. Methods Appl. Sci., 20 (1997), 151-177.  doi: 10.1002/(SICI)1099-1476(19970125)20:2<151::AID-MMA851>3.0.CO;2-0.  Google Scholar

[22]

V. Pata and M. Squassina, On the strongly damped wave equation, Comm. Math. Phys., 253 (2005), 511-533.  doi: 10.1007/s00220-004-1233-1.  Google Scholar

[23]

V. Pata and S. Zelik, Smooth attractors for strongly damped wave equations, Nonlinearity, 19 (2006), 1495-1506.  doi: 10.1088/0951-7715/19/7/001.  Google Scholar

[24]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Springer, New York, USA, 2nd edition, 1997. doi: 10.1007/978-1-4612-0645-3.  Google Scholar

[25]

M. Yang and C. Sun, Dynamics of strongly damped wave equations in locally uniform spaces: Attractors and asymptotic regularity, Transactions of the American Mathematical Society, 361 (2009), 1069-1101.  doi: 10.1090/S0002-9947-08-04680-1.  Google Scholar

[26]

Z. Yang, Long-time behavior of the Kirchhoff type equation with strong damping in $R^N$, J. Differential Equations, 242 (2007), 269-286.  doi: 10.1016/j.jde.2007.08.004.  Google Scholar

[27]

Z. YangP. Ding and L. Li, Longtime dynamics of the Kirchhoff equations with fractional damping and supercritical nonlinearity, J. Math. Anal. Appl., 442 (2016), 485-510.  doi: 10.1016/j.jmaa.2016.04.079.  Google Scholar

[28]

Z. Yang and P. Ding, Longtime dynamics of the Kirchhoff equation with strong damping and critical nonlinearity on $R^N$, J. Math. Anal. Appl., 434 (2016), 1826-1851.  doi: 10.1016/j.jmaa.2015.10.013.  Google Scholar

[29]

Z. YangP. Ding and Z. Liu, Global attractor for the Kirchhoff type equations with strong nonlinear damping and supercritical nonlinearity, Applied Mathematics Letters, 33 (2014), 12-17.  doi: 10.1016/j.aml.2014.02.014.  Google Scholar

[30]

Z. Yang and Y. Wang, Global attractor for the Kirchhoff equation with a strong dissipation, J. Differential Equations, 249 (2010), 3258-3278.  doi: 10.1016/j.jde.2010.09.024.  Google Scholar

show all references

References:
[1]

A. V. Babin and M. I. Vishik, Attractors for Evolution Equations, North-Holland, Amsterdam, 1992.  Google Scholar

[2]

A. N. Carvalho and J. W. Cholewa, Attractors for strongly damped wave equations with critical nonlinearities, Pacific J. Math., 207 (2002), 287-310.  doi: 10.2140/pjm.2002.207.287.  Google Scholar

[3]

J. W. Cholewa and T. Doltko, Strongly damped wave equation in uniform spaces, Nonlinear Anal. TMA, 64 (2006), 174-187.  doi: 10.1016/j.na.2005.06.021.  Google Scholar

[4]

I. Chueshov, Long-time dynamics of Kirchhoff wave models with strong nonlinear damping, J. Differential Equations, 252 (2012), 1229-1262.  doi: 10.1016/j.jde.2011.08.022.  Google Scholar

[5]

M. ContiV. Pata and M. Squassina, Strongly damped wave equations on $\mathbb{R}^3$ with critical nonlinearities, Commun. Appl. Anal., 9 (2005), 161-176.   Google Scholar

[6]

X. Fan and S. Zhou, Kernel sections for non-autonomous strongly damped wave equations of non-degenerate Kirchhoff-type, Appl. Math. Comput., 158 (2004), 253-266.  doi: 10.1016/j.amc.2003.08.147.  Google Scholar

[7]

J. M. Ghidagla and A. Marocchi, Longtime behaviour of strongly damped wave equations, global attractors and their dimension, SIAM J. Math. Anal., 22 (1991), 879-895.  doi: 10.1137/0522057.  Google Scholar

[8]

M. Ghisi and M. Gobbino, Kirchhoff equations with strong damping, J. Evol. Equ., 16 (2016), 441-482.  doi: 10.1007/s00028-015-0308-0.  Google Scholar

[9]

M. Ghisi, Global solutions for dissipative Kirchhoff strings with non-Lipschitz nonlinear term, J. Differential Equations, 230 (2006), 128-139.  doi: 10.1016/j.jde.2006.07.020.  Google Scholar

[10]

H. Hashimoto and T. Yamazaki, Hyperbolic-parabolic singular perturbation for quasilinear equations of Kirchhoff type, J. Differential Equations, 237 (2007), 491-525.  doi: 10.1016/j.jde.2007.02.005.  Google Scholar

[11]

V. Kalantarov and S. Zelik, Finite-dimensional attractors for the quasi-linear strongly-damped wave equation, J. Differential Equations, 247 (2009), 1120-1155.  doi: 10.1016/j.jde.2009.04.010.  Google Scholar

[12]

G. Kirchhoff, Vorlesungen $\ddot{u}$ber Mechanik, Teubner, Sluttgart, 1883. Google Scholar

[13]

S. Kolbasin, Attractors for Kirchhoff's equation with a nonlinear damping coefficient, Nonlinear Anal., 71 (2009), 2361-2371.  doi: 10.1016/j.na.2009.01.187.  Google Scholar

[14]

J. Lions, Quelques M$\acute{e}$thodes de R$\acute{e}$solution des Probl$\grave{e}$mes Aux Limites Non Lin$\acute{e}$aires, Dunod, Paris, 1969.  Google Scholar

[15]

Q. MaS. Wang and C. Zhong, Necessary and sufficient conditions for the existence of global attractors for semigroups and applications, Indiana University Mathematics Journal, 51 (2002), 1541-1559.  doi: 10.1512/iumj.2002.51.2255.  Google Scholar

[16]

H. Ma and C. Zhong, Attractors for the Kirchhoff equations with strong nonlinear damping, Appl. Math. Lett., 74 (2017), 127-133.  doi: 10.1016/j.aml.2017.06.002.  Google Scholar

[17]

T. Matsuyama and R. Ikehata, On global solution and energy decay for the wave equation of Kirchhoff type with nonlinear damping term, J. Math. Anal. Appl., 204 (1996), 729-753.  doi: 10.1006/jmaa.1996.0464.  Google Scholar

[18]

M. Nakao, An attractor for a nonlinear dissipative wave equation of Kirchhoff type, J. Math. Anal. Appl., 353 (2009), 652-659.  doi: 10.1016/j.jmaa.2008.09.010.  Google Scholar

[19]

M. Nakao and Z. Yang, Global attractors for some quasi-linear wave equations with a strong dissipation, Adv. Math. Sci. Appl., 17 (2007), 89-105.   Google Scholar

[20]

K. Nishihara, Degenerate quasilinear hyperbolic equation with strong damping, Funkcial. Ekvac., 27 (1984), 125-145.   Google Scholar

[21]

K. Ono, On global existence, asymptotic stability and blowing up of solutions for some degenerate nonlinear wave equations of Kirchhoff type with a strong dissipation, Math. Methods Appl. Sci., 20 (1997), 151-177.  doi: 10.1002/(SICI)1099-1476(19970125)20:2<151::AID-MMA851>3.0.CO;2-0.  Google Scholar

[22]

V. Pata and M. Squassina, On the strongly damped wave equation, Comm. Math. Phys., 253 (2005), 511-533.  doi: 10.1007/s00220-004-1233-1.  Google Scholar

[23]

V. Pata and S. Zelik, Smooth attractors for strongly damped wave equations, Nonlinearity, 19 (2006), 1495-1506.  doi: 10.1088/0951-7715/19/7/001.  Google Scholar

[24]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Springer, New York, USA, 2nd edition, 1997. doi: 10.1007/978-1-4612-0645-3.  Google Scholar

[25]

M. Yang and C. Sun, Dynamics of strongly damped wave equations in locally uniform spaces: Attractors and asymptotic regularity, Transactions of the American Mathematical Society, 361 (2009), 1069-1101.  doi: 10.1090/S0002-9947-08-04680-1.  Google Scholar

[26]

Z. Yang, Long-time behavior of the Kirchhoff type equation with strong damping in $R^N$, J. Differential Equations, 242 (2007), 269-286.  doi: 10.1016/j.jde.2007.08.004.  Google Scholar

[27]

Z. YangP. Ding and L. Li, Longtime dynamics of the Kirchhoff equations with fractional damping and supercritical nonlinearity, J. Math. Anal. Appl., 442 (2016), 485-510.  doi: 10.1016/j.jmaa.2016.04.079.  Google Scholar

[28]

Z. Yang and P. Ding, Longtime dynamics of the Kirchhoff equation with strong damping and critical nonlinearity on $R^N$, J. Math. Anal. Appl., 434 (2016), 1826-1851.  doi: 10.1016/j.jmaa.2015.10.013.  Google Scholar

[29]

Z. YangP. Ding and Z. Liu, Global attractor for the Kirchhoff type equations with strong nonlinear damping and supercritical nonlinearity, Applied Mathematics Letters, 33 (2014), 12-17.  doi: 10.1016/j.aml.2014.02.014.  Google Scholar

[30]

Z. Yang and Y. Wang, Global attractor for the Kirchhoff equation with a strong dissipation, J. Differential Equations, 249 (2010), 3258-3278.  doi: 10.1016/j.jde.2010.09.024.  Google Scholar

[1]

Emma D'Aniello, Saber Elaydi. The structure of $ \omega $-limit sets of asymptotically non-autonomous discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 903-915. doi: 10.3934/dcdsb.2019195

[2]

Olexiy V. Kapustyan, Pavlo O. Kasyanov, José Valero. Chain recurrence and structure of $ \omega $-limit sets of multivalued semiflows. Communications on Pure & Applied Analysis, 2020, 19 (4) : 2197-2217. doi: 10.3934/cpaa.2020096

[3]

Fuzhi Li, Dongmei Xu, Jiali Yu. Regular measurable backward compact random attractor for $ g $-Navier-Stokes equation. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3137-3157. doi: 10.3934/cpaa.2020136

[4]

Anas Eskif, Julio C. Rebelo. Global rigidity of conjugations for locally non-discrete subgroups of $ {\rm {Diff}}^{\omega} (S^1) $. Journal of Modern Dynamics, 2019, 15: 41-93. doi: 10.3934/jmd.2019013

[5]

Vladimir Chepyzhov, Alexei Ilyin, Sergey Zelik. Strong trajectory and global $\mathbf{W^{1,p}}$-attractors for the damped-driven Euler system in $\mathbb R^2$. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1835-1855. doi: 10.3934/dcdsb.2017109

[6]

Justin Forlano. Almost sure global well posedness for the BBM equation with infinite $ L^{2} $ initial data. Discrete & Continuous Dynamical Systems - A, 2020, 40 (1) : 267-318. doi: 10.3934/dcds.2020011

[7]

Nicholas J. Kass, Mohammad A. Rammaha. Local and global existence of solutions to a strongly damped wave equation of the $ p $-Laplacian type. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1449-1478. doi: 10.3934/cpaa.2018070

[8]

Christian Aarset, Christian Pötzsche. Bifurcations in periodic integrodifference equations in $ C(\Omega) $ Ⅱ: Discrete torus bifurcations. Communications on Pure & Applied Analysis, 2020, 19 (4) : 1847-1874. doi: 10.3934/cpaa.2020081

[9]

Christian Aarset, Christian Pötzsche. Bifurcations in periodic integrodifference equations in $ C(\Omega) $ I: Analytical results and applications. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020231

[10]

Alessio Fiscella. Schrödinger–Kirchhoff–Hardy $ p $–fractional equations without the Ambrosetti–Rabinowitz condition. Discrete & Continuous Dynamical Systems - S, 2020, 13 (7) : 1993-2007. doi: 10.3934/dcdss.2020154

[11]

Pallavi Bedi, Anoop Kumar, Thabet Abdeljawad, Aziz Khan. S-asymptotically $ \omega $-periodic mild solutions and stability analysis of Hilfer fractional evolution equations. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020089

[12]

Anna Lenzhen, Babak Modami, Kasra Rafi. Teichmüller geodesics with $ d$-dimensional limit sets. Journal of Modern Dynamics, 2018, 12: 261-283. doi: 10.3934/jmd.2018010

[13]

Qunyi Bie, Haibo Cui, Qiru Wang, Zheng-An Yao. Incompressible limit for the compressible flow of liquid crystals in $ L^p$ type critical Besov spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 2879-2910. doi: 10.3934/dcds.2018124

[14]

Monica Motta, Caterina Sartori. On ${\mathcal L}^1$ limit solutions in impulsive control. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1201-1218. doi: 10.3934/dcdss.2018068

[15]

Hongyong Cui, Peter E. Kloeden, Wenqiang Zhao. Strong $ (L^2,L^\gamma\cap H_0^1) $-continuity in initial data of nonlinear reaction-diffusion equation in any space dimension. Electronic Research Archive, 2020, 28 (3) : 1357-1374. doi: 10.3934/era.2020072

[16]

Yinbin Deng, Wei Shuai. Sign-changing multi-bump solutions for Kirchhoff-type equations in $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 3139-3168. doi: 10.3934/dcds.2018137

[17]

Oussama Landoulsi. Construction of a solitary wave solution of the nonlinear focusing schrödinger equation outside a strictly convex obstacle in the $ L^2 $-supercritical case. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020298

[18]

Pak Tung Ho. Prescribing $ Q $-curvature on $ S^n $ in the presence of symmetry. Communications on Pure & Applied Analysis, 2020, 19 (2) : 715-722. doi: 10.3934/cpaa.2020033

[19]

Weiwei Ao, Chao Liu. Asymptotic behavior of sign-changing radial solutions of a semilinear elliptic equation in $ \mathbb{R}^2 $ when exponent approaches $ +\infty $. Discrete & Continuous Dynamical Systems - A, 2020, 40 (8) : 5047-5077. doi: 10.3934/dcds.2020211

[20]

Peng Mei, Zhan Zhou, Genghong Lin. Periodic and subharmonic solutions for a 2$n$th-order $\phi_c$-Laplacian difference equation containing both advances and retardations. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2085-2095. doi: 10.3934/dcdss.2019134

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (241)
  • HTML views (474)
  • Cited by (1)

Other articles
by authors

[Back to Top]